Connecticut, 2012

Damaging Winds in Connecticut, September 8, 2012

September 8, 2012 · NWS OKX · 3 events in 2 counties and zones

An approaching cold front produced a few severe storms in the afternoon across Southwest Connecticut.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An approaching cold front produced a few severe storms in the afternoon across Southwest Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Sep 8, 4:11 PM EST, 49 minutes earlier.

Area forecast discussion, Sep 8, 4:11 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
511 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THROUGH MIDNIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE MIDDLE OF
NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT APPROACHES ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TORNADO WATCH 635 HAS BEEN UPDATED TO INCLUDE NEW LONDON COUNTY IN
SE CT.

A VIGOROUS UPPER LEVEL TROUGH WILL PIVOT ACROSS THE NORTHEAST
THIS EVENING. AT THE SFC...A STRONG COLD FRONT WILL APPROACH AND
MOVES ACROSS THE REGION THROUGH MIDNIGHT.

MOST OF THE ISOLATED STORM CELLS OUT AHEAD OF THE MAIN SQUALL LINE
HAVE LIFTED NORTH OF THE CWA...WITH THE MAIN FOCUS NOW ON THE
SQUALL LINE CURRENTLY ENTERING WESTERN NJ.

AS THIS LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVES
THROUGH THE REGION...THE MAIN THREAT WILL BE GUSTY WINDS WITH
UNIDIRECTIONAL WINDS THROUGH MOST OF THE COLUMN. SO WOULD THINK
THE TORNADO THREAT WOULD DIMINISH. THIS LINE IS EXPECTED TO BE IN
THE THE NYC REGION AROUND 530 PM OR SO. SO A LITTLE EARLIER TO THE
WEST AND LATER OFF TO THE EAST. WILL MAINTAIN ENHANCED WX WORDING
IN THE FORECAST FOR THE FIRST HALF OF TONIGHT. THIS FRONT WILL
ALSO BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.

GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT
A MILD NIGHT IS EXPECTED...IN THE 60S.

RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.

THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A DRY DAY IS ANTICIPATED...HOWEVER A SECOND SHORTWAVE APPROACHES
FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST
OUTSIDE OF THE CWA.

TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.

TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.

THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
COLD FRONT MOVES THROUGH THE TERMINAL AREA FROM AROUND 00Z-02Z.

MAIN LINE OF THUNDERSTORMS SLATED TO PASS THROUGH THE CITY
TERMINALS 21-22Z. ASSOCIATED GUSTS MOST LIKELY 45-50KT BUT
POTENTIALLY 55+ KT.

CONDITIONS IMPROVING TO VFR BEHIND THE COLD FRONT. WINDS VEERING
SW FOR A FEW HOURS BEHIND THE LINE OF STORMS...THEN EVENTUALLY NW
BY AROUND MIDNIGHT. GUSTS SHOULD SUBSIDE BY AROUND MIDNIGHT.

OUTLOOK FOR 18Z SUN THROUGH THURSDAY...

.SUN-THURS...VFR.

&&

.MARINE...
TORNADO WATCH 635 HAS BEEN UPDATED TO INCLUDE MORICHES INLET TO
MONTAUK POINT.

SEAS WILL BE QUITE ROUGH TONIGHT DUE TO INCREASING SOUTHERLY
WINDS AND SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND
TONIGHT...AND WILL NEED TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH
JUST FOR SEAS AT THAT TIME.

CANNOT RULE OUT SOME GALE GUSTS THIS EVENING INTO THE FIRST PART
OF TONIGHT AS A COLD FRONT MOVE ACROSS THE AREA WATERS.
HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN SOMEWHAT LOW...AND
IT SHOULD BE FOR A SHORT DURATION. NEVERTHELESS...CONDITIONS THROUGH
MIDNIGHT WILL ROUGH.

WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.

SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.

&&

.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE THIS AFTERNOON INTO
TONIGHT. THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2
INCH OF RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME
OF THE HEAVIEST RAINFALL OCCURS. OVERALL THOUGH...HEAVY DOWNPOURS
AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A MINOR URBAN
AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED FLASH FLOOD
THREAT FROM TRAINING CONVECTION.

NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ335-338-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/PW
NEAR TERM...BC/DW/PW
SHORT TERM...BC/PW
LONG TERM...
AVIATION...JC
MARINE...BC/PW
HYDROLOGY...BC/PW
Hazardous weather outlook, Sep 8, 4:32 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
532 PM EDT SAT SEP 8 2012

NYZ075-080-081-178-179-092145-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
532 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-
078-079-176-177-092145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
532 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-092145-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
532 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 8, 2:24 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SAT SEP 8 2012

NJZ002-004-006-103>108-NYZ067>075-176-178-082200-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
324 PM EDT SAT SEP 8 2012

...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST
NEW JERSEY...THE LOWER HUDSON VALLEY AND NEW YORK CITY LATE THIS
AFTERNOON...

AT 319 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
THUNDERSTORMS OVER EASTERN PENNSYLVANIA...MOVING NORTHEAST AT 40
MPH. BASED ON THEIR CURRENT MOTION...THESE STORMS SHOULD ENTER
ORANGE COUNTY AROUND 430 PM...NORTHEAST NEW JERSEY...ROCKLAND AND
PUTNAM COUNTIES AROUND 5 PM...AND NEW YORK CITY AND WESTCHESTER
COUNTY AROUND 530 PM. THE STRONGEST PORTION OF THE LINE WAS OVER
SOUTHEAST PENNSYLVANIA EAST OF READING...AND HEADED TOWARD
NORTHEAST NEW JERSEY AND NEW YORK CITY.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...AND POSSIBLY A BRIEF TORNADO. KEEP AN EYE TO THE SKY AND
STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.

GOODMAN
Local storm report, Sep 8, 2:27 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 SSE FIELD CORNERS     41.44N  73.64W
09/08/2012                   PUTNAM             NY   EMERGENCY MNGR

            TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
            RADAR.

&&

ML
Local storm report, Sep 8, 2:35 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 WSW DEANS CORNER      41.37N  73.65W
09/08/2012                   PUTNAM             NY   EMERGENCY MNGR

            TREE DOWN ON RESERVIOR RD NEAR THE INTERSECTION OF
            LOWER MINE RD. TIME ESTIMATED FROM RADAR.

&&

ML
Local storm report, Sep 8, 2:36 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 SSE FIELD CORNERS     41.44N  73.64W
09/08/2012                   PUTNAM             NY   EMERGENCY MNGR

            TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
            RADAR.

&&

CORRECTED EVENT TIME

ML
Local storm report, Sep 8, 3:35 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     TORNADO          BREEZY POINT            40.55N  73.93W
09/08/2012                   QUEENS             NY   NWS STORM SURVEY

            STRUCTURAL DAMAGE AT SURF SHOP IN BREEZY POINT.
            REPORTED BY FDNY. EF0 TORNADO CONFIRMED BY STORM SURVEY.

&&

CORRECTED REMARKS...SOURCE

ML
Local storm report, Sep 8, 3:44 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TORNADO          BREEZY POINT            40.56N  73.93W
09/08/2012                   QUEENS             NY   EMERGENCY MNGR

            FDNY REPORTS MULTIPLE TREES AND POWER LINES DOWN IN
            BREEZY POINT. POSSIBLE STRUCTURAL DAMAGE AND CARS MOVED.
            EF0 TORNADO CONFIRMED BY STORM SURVEY.

&&

CORRECTED REMARKS

ML

The radar

The Brookhaven radar (KOKX), 65 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
September 8, 5:00 PM EST
Where
Fairfield County, 0.95 mi W of Palmers Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
41.071, -73.588

A tree was reported down on power lines on Cognewaugh Road.

Thunderstorm Wind, Fairfield

When
September 8, 5:22 PM EST
Where
Fairfield County, 0.26 mi S of Ridgefield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
41.276, -73.500

A wire was reported down across King Lane, which caught fire.

Thunderstorm Wind, New Haven

When
September 8, 6:00 PM EST
Where
New Haven County, 0.51 mi N of Honeypot Glen to 0.4 mi SSE of Mixville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.527, -72.881

Tree limbs were reported down on both Nob Hill and Cheshire Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414352, 414350, 414351.